MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased wbc results generated on the cell-dyn sapphire analyzer for multiple patients.The one result example provided were: the one result example provided were: on (b)(6) 2023 sid (b)(6) initial wbc results = 0.048 x 10e3/ul /repeated on 43110az=18.2 10e3/ul /on (b)(6) 2023 repeated on 60088az=16.8 10e3/ul.Neutrophil absolute=0.002 10e3/ul /repeated on 43110az=11.8 10e3/ul/on (b)(6) 2023 repeated on 60088az=473/ 10e3/ul there was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
During the requested site visit, the field service engineer (fse) performed and found an air bubble in the yellowish peristaltic pump tubing (ppt) may have led to the false wbc result.The fse replaced the ppt; however, the ppt had not been changed between the original and repeat runs of sid (b)(6).A review of the product historical data did not find a product issue related to the complaint.Labeling was reviewed and found to be adequate for the complaint issue.Based on the available information no product deficiency of the cell dyn sapphire analyzer, serial number (b)(6), was identified.
 
Event or Problem Description
The customer observed falsely decreased wbc results generated on the cell-dyn sapphire analyzer for multiple patients.The one result example provided were: the one result example provided were: on (b)(6)2023 sid (b)(6)initial wbc results = 0.048 x 10e3/ul /repeated on 43110az=18.2 10e3/ul /on (b)(6)2023 repeated on 60088az=16.8 10e3/ul neutrophil absolute=0.002 10e3/ul /repeated on 43110az=11.8 10e3/ul / on 26sep2023 repeated on 60088az=473/ 10e3/ul there was no reported impact to patient management.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17880027
Report Number2919069-2023-00032
Device Sequence Number7666576
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown